Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My virus is no longer suppressed and very concerned about my numbers
Aug 14, 2011

I was diagnosed about 2.5 years ago and over the past year have been undetectable with CD4 at around 700+. I take my meds around the same time every day (Truvada, Norvir, Prezista) and have rarely missed any meds in the 2 years I have taken them. My recent visit with my dr. to get my lab results my virus is no longer is suppressed and has taken a pretty big jump to 80,000. I dont understand how this has happened and am worried. I know I can always change my regimen but how is it some of my other friends have been on the same regimen for 10 years+? I live a healthy lifestyle for the most part, however 5 months ago I lost my mother and have had relationship problems. Could this be why? I am not understanding what I could have done for this to happen...

Response from Dr. Holodniy

It unusual to see failure with that very potent regimen. However, it can happen, even in the face of very good adherence. The first thing to do is repeat the test and make sure it is real and not a lab error. If confirmed, a resistance test should be performed to confirm if drug resistance is present and to which drugs. Possibilities if real include preexisting or acquisition of drug resistant strains that are not covered by the drugs, or drug interactions with other meds reducing the effective concentrations of the HIV meds.



Previous
Hep C antibody test showed reactive and next step
Next
My Viral load is undetectable and CD count come down

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement